Florida, 2015

Wildfire in Florida, June 4, 2015

June 4, 2015 · NWS JAX · 1 event in 1 county or zone

A brush fire erupted near Pomona Park.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A brush fire erupted near Pomona Park.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 4, 9:43 AM EST, 4 hours 17 minutes earlier.

Area forecast discussion, Jun 4, 9:43 AM EST, 4 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1043 AM EDT THU JUN 4 2015

.UPDATE...
STALLED FRONTAL BOUNDARY IS CURRENTLY SITUATED NEAR THE FL/GA
BORDER AND UP THE EAST COAST OF THE CAROLINAS. STRATUS DECK IS
OBSERVED NORTH OF THIS BOUNDARY ACROSS SE GA. A COUPLE OF LIGHT
SHOWERS HAVE RECENTLY MOVED OFFSHORE NEAR BRUNSWICK...OTHERWISE
THE AREA REMAINS DRY. STRATUS LAYER HAS HELD TEMPS IN THE LOW TO
MID 70S ACROSS SE GA. TEMPS HAVE CLIMBED INTO THE LOWER 80S ACROSS
NE FL WHERE SKIES ARE SUNNY. HAVE DELAYED ONSET OF POPS A BIT WITH
MUCH LESS ACTIVITY EXPECTED TODAY COMPARED TO YESTERDAY.

ISOLATED TO WIDELY SCATTERED CONVECTION WILL BE POSSIBLE EARLY
THIS AFTERNOON NEAR THE ATLANTIC COAST. CONVECTION WILL INCREASE
AND BECOME MORE SCATTERED IN COVERAGE ACROSS OUR INLAND ZONES
LATER THIS AFTERNOON...WITH THE BEST CHANCES ACROSS THE SUWANNEE
RIVER VALLEY. MUCH DRIER UPPER LEVEL AIR WORKING INTO THE AREA
AROUND UPPER LOW OVER THE CAROLINAS WILL KEEP ACTIVITY QUITE A BIT
TAMER TODAY. BEST CHANCE FOR AN ISOLATED STRONG STORM WILL BE NEAR
THE I-75 CORRIDOR NORTH OF GAINESVILLE AS THE TWO SEABREEZE
COLLIDE LATE THIS AFTERNOON INTO EARLY THIS EVENING.

&&

.AVIATION...
MAINLY VFR CONDITIONS WILL PREVAIL TODAY. WE ARE EXPECTING MUCH
LESS THUNDERSTORM ACTION TODAY COMPARED TO YESTERDAY. THE EXPECTED
COVERAGE DOES NOT WARRANT ANYTHING MORE THAN VCTS GROUPS.
CONVECTIVE COVERAGE WILL BE ISOLATED NEAR THE ATLANTIC COAST EARLY
AFTERNOON...THEN BECOMING MORE SCATTERED ACROSS THE INTERIOR OF
NE FL LATER THIS AFTERNOON. CONVECTIVE IMPACTS IF ANY WILL BE
BRIEF AND MAINLY IN THE MVFR CATEGORY.

&&

.MARINE...
NE WINDS AROUND 10 KTS WITH PREVAILING SEAS OF 2 TO 3 FEET WILL
CONTINUE THROUGH THE DAY. NO CHANGES TO THE FORECAST ARE NEEDED.

RIP CURRENTS: LOW RISK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  67  90  67 /  30  20  20  20
SSI  83  72  84  73 /  30  20  20  10
JAX  87  69  87  69 /  30  20  30  10
SGJ  85  71  85  72 /  20  10  20  10
GNV  90  67  90  68 /  40  20  40  20
OCF  91  69  90  69 /  30  20  40  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SHULER/SHASHY/
Hazardous weather outlook, Jun 4, 3:01 AM EST, 10 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
401 AM EDT THU JUN 4 2015

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-050900-
COASTAL WATERS FROM ALTAMAHA SOUND
TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST.
AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND
GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA
BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE
TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA-
BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL-
COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
401 AM EDT THU JUN 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

PATCHY DENSE FOG WILL OCCURR ACROSS INLAND SOUTHEAST GEORGIA
MAINLY NEAR THE ALTAMAHA UNTIL MID MORNING. THE VISIBILITIES
WILL BE REDUCED TO LESS THAN A QUARTER OF A MILE AT TIMES.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THE EARLY
EVENING. THE BEST COVERAGE OF STORMS WILL BE ACROSS THE INLAND AREAS
GENERALLY WEST OF I-95. SOME STORMS MAY BE STRONG AND PRODUCE
STRONG AND GUSTY WINDS IN ADDITION TO LOCALLY HEAVY RAIN AND
FREQUENT LIGHTING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

SCATTERED MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE
EXPECTED EACH DAY. THE BEST COVERAGE OF STORMS WILL BE GENERALLY
WEST OF THE I-95 CORRIDOR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Putnam

When
June 4, 2:00 PM EST to 4:30 PM EST
Where
Putnam forecast zone
Reported by
Emergency Manager

A 10 acre wildfire near Ponoma Park grew due to gusty east winds.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2015Every state in 2015This day in weather historyWarnings in Florida, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 571223.